Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Yang-Weon Kim 4 Articles
Analysis of social factors influencing authenticity of suicide for patient who attempt to suicide in emergency department: Retrospective study based Post-suicidal Care Program data
Jae-Gu Ji, Yang-Weon Kim, Ji-Hun Kang, Yun-Deok Jang
J Korean Soc Clin Toxicol. 2021;19(1):8-16.   Published online June 30, 2021
DOI: https://doi.org/10.22537/jksct.2021.19.1.8
  • 209 View
  • 2 Download
  • 1 Citations
AbstractAbstract PDF
Purpose: This study was conducted to analyze the social factors influencing the 'authenticity of suicidal ideation' based post-suicidal care programs in emergency departments (EDs). Methods: This retrospective study was an analysis using the data of patients who had attempted suicide and visited the ED in tertiary urban hospitals from January 1, 2016, to December 31, 2018. The variables examined included gender, age, history of previous psychiatric disease, suicide method, and the number of previous attempts. Univariate and multivariate logistic regression analyses were conducted to identify factors influencing the registration rate for the community-based post-suicide care program. Results: Overall,1,460 suicides were analyzed, 177 (1.16%) showed a high authenticity of suicide. The social factors influencing the authenticity of suicide intent were the unmarried status of men and women, joblessness, history of mental illnesses, more than two previous suicide attempts, the influence of alcohol, and an attempt to commit suicide after midnight more specifically between 24:00 to 6:00 hours in the morning (p<.05). The factors influencing the severity of the condition of high authenticity suicide patients were low Glasgow coma scores (12 points or less), lactate levels, and oxygen saturation observed in the patients who were admitted to the intensive care unit for treatment and died (p<.05). Conclusion: The need for evidence-based preventive measures and early assessment tools at the emergency medicine level is emphasized to reduce the rate of suicide attempts. If the results of this study are used in the management of suicide prevention, the evaluation of the authenticity of suicide intent will be more likely to be made at the emergency medicine level, allowing the severity to be assessed earlier.

Citations

Citations to this article as recorded by  
  • Effect of Multidisciplinary Program for Relapse Prevention on Abstinence Self-efficacy, Impulsivity and Suicidal Ideation among Patients with Substance Use Disorder
    Soyun An, Wanju Park
    Journal of Korean Academy of psychiatric and Mental Health Nursing.2023; 32(2): 216.     CrossRef
Comparison between Emergency Patient Poisoning Cases and the Tox-Info System Database
Hyun-Jong Kim, Yang-Weon Kim, Hyun Kim, Chang-Bae Park, Byung-Hak So, Kyeong-Ryong Lee, Kyung-Woo Lee, Kyung-Won Lee, Sung-Woo Lee, Jang-Young Lee, Gyu-Chong Cho, Jun-Ho Cho, Sung-Phil Chung
J Korean Soc Clin Toxicol. 2012;10(1):8-14.   Published online June 30, 2012
  • 69 View
  • 0 Download
AbstractAbstract PDF
Purpose: The Tox-Info system is a poisonous substance information database developed by the Korean National Institute of Food and Drug Safety Evaluation. The aim of this study was to estimate the coverage effectiveness of the Tox-Info system by comparing the toxic substances included in the database with the distribution of the toxic substances implicated in the cases of intoxicated patients presenting to emergency departments. The secondary aim of the study was to propose any additional substances that should be added to the database. Methods: We retrospectively reviewed the medical records of patients suffering with toxic exposure who had visited any of 12 selected emergency departments in Korea from January 2010 to December 2011. The identified toxic substances were classified into groups including prescription drugs, agricultural chemicals, household products, animals or plants, herbal drugs, and others. We calculated the coverage rate of the Tox-Info database relative to the number of intoxication cases and the type of toxic substances involved. Results: A total of 5,840 intoxicated patient records were collected. Their mean age was $46.6{pm}20.5$ years and 56.2% were female. Of the total intoxication cases, 87.8% of the identified toxic substances were included in the Tox-Info database, while only 41.6% of all of the types of identified toxic substances were included. Broken down by category, 122 prescription drugs, 15 agricultural chemicals, 12 household products, 14 animals or plants and 2 herbal drugs involved in poisoning cases were not included in the Tox-info database. Conclusion: This study demonstrated the clinical usefulness of the Tox-Info system. While 87.8% of the substances involved in the cases were included in the Tox-Info database, the database should be continuously updated in order to include even the most uncommon toxic substances.
Two Cases of Phytolacca Americana Intoxication with Confusion and Abdominal Cramping
Yang-Weon Kim, Yoo-Sang Yoon, Mi-Ran Kim, Sang-Hoon Park, Jun-Cheol Choi
J Korean Soc Clin Toxicol. 2008;6(2):146-148.   Published online December 31, 2008
  • 68 View
  • 0 Download
AbstractAbstract PDF
Phytolacca americana poisoning is a benign plant intoxication that causes gastrointestinal symptoms, including abdominal cramps, vomiting, diarrhea, and gastrointestinal bleeding. Other signs and symptoms include diaphoresis, salivation, visual disturbance, and seizures or mental changes. We report two cases of patients who experienced confusion and abdominal pain, vomiting, and hematemesis after oral ingestion of pokeweed. A 60-year-old female with confusion and a 67-year-old female with abdominal pain, vomiting, and diarrhea were admitted to the emergency department after pokeweed poisoning. After supportive treatment of hydration and gastrointestinal medication, the two patients showed full recovery within 24 h and were discharged from the hospital.
A Case of Hydrogen Cyanide Inhalation at Working -A Case Report-
Yang-Weon Kim, Young-Jin Eom
J Korean Soc Clin Toxicol. 2006;4(1):55-57.   Published online June 30, 2006
  • 66 View
  • 0 Download
AbstractAbstract PDF
Cyanides and Hydrogen cyanide are used in production of chemicals, electroplating, photographic development, making plastics, fumigating ships, and some mining processes. We experienced of Hydrogen cyanide inhalation injury. A 45-year-old man worked at electroplating. As soon as he mixed sodium cyanide with acid, cyanide produced hydrogen cyanide, occasionally he inhaled Hydrogen cyanide and he lost his consciousness. He was moved to near hospital and took emergency treatment and then was transferred to our hospital. On arrival he had severe dyspnea, metabolic acidosis, and tachycardia. After he was treated with supportive method he recovered his consciousness in 20 hours at emergency room.

JKSCT : Journal of The Korean Society of Clinical Toxicology